Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can taking Zoloft cause weight gain?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 510 Questions

default
Posted on Fri, 20 Jul 2018 in Mental Health
Question: Hi! I started zoloft 2 months ago, and i have sadly gained 6 lbs in this time. I have not changed any of my eating habits and exercise routine, I believe this is just from the medication itself. It somehow seems to make me retain a lot of water, and i am puffy and very bloated. Please help. Do you have any ideas on something I can do or take to make this better?
Thanks
doctor
Answered by Dr. Alexander H. Sheppe 2 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Zoloft can sometimes cause weight gain, rarely more than 5 pounds. However, this weight gain can be effectively managed with diet and exercise. I recommend decreasing your caloric intake, and exercising at least 30 minutes a day 5 days a week. If you do these things, I would expect the weight to come off.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on